Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Have muscle and joint pain, fever, nausea and headache. Taken paracetemol. What to do?

Hi there - I returned from Myanmar to Ireland on Saturday, after a 3.5 week stay there and Thailand. The second night i was home, I woke up two hours after going to sleep (and feeling normal) shivering severly, with muscle and joint pain, fever, nausea and a headache. I vomited once 6 hours later. Yesterday I stayed in bed and drank fluids and had one piece of toast. I am taking paracetemol every 4 hours. My headache is still present (front of my head / behind my eyes) and I am feeling very tired. What is most irritating is my oesophagus seems to be swollen - it feels as though something has gone down the wrong way? I am wondering if I just have a flu, or should I go se someone given where I have been travelling. I too the relevant shots before I left, but decided against Malaria tablets. Thank you
Asked On : Fri, 5 Apr 2013
Answers:  1 Views:  12
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
You seem to be suffering from viral fever and it takes around three to five days to become completely all right.
As far as your symptom of swollen esophagus is concerned,it seems to be due to esophagitis and gastritis caused by paracetamol,and specially if you tend to consume it on empty stomach.
Treatment lies in taking some proton pump inhibitor like PANTOPROZOLE 40 mg daily in morning on empty stomach.
Take paracetamol for fever and take it after eating something.
In case your fever extends beyond 5 days,you must visit your doctor for examination and necessary investigations,to rule out various types of infections like typhoid,malaria etc.
Answered: Sat, 6 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor